1.) Which intervention will the nurse include in the plan of care for a client who has cardiogenic shock?
a. Avoid elevating head of bed
b. Assess hemoglobin and hematocrit levels every 6 hours
c. Check heart rate every 2 hours
d. Auscultate breath sounds frequently
2.)A client who has an endotracheal tube is being considered for a tracheostomy. Which of the following criteria would support the placement of a tracheostomy in this client?
a. Client is unable to maintain airway when extubated
b. Client has been on the ventilator for 15 days
c. Client has been diagnosed diabetes
d. Client is coughing and bucking the endotracheal tube.
3.)A client presented to the ED after receiving second and third-degree burns from a kitchen grease spill. The tops of both thighs the groin area and the lower abdomen were the areas of injury. About three hours after the injury the client begins to decompensate and is being prepared for intubation. Regarding the charge in client status. Which explanation by the nurse is correct when educating the clients family
a. Fluids shift in the body immediately cause an increased cardiac output and increased tissue perfusion which can negatively affect the healing process
b. The client is complaining of severe pain and will be intubated to safely give pain medications and sedatives
c. The client is experiencing paralytic ileus and requires intubation to prevent further damage
d. Even a burn as little as 25% of the body can cause a systemic response requiring emergency management
4.) A nurse is evaluating the laboratory values of a client who is in the resuscitation phase following a major burn. Which of the following laboratory findings should the nurse expect?
a. Hemoglobin 10 g/dL
b. Sodium 143 mEq/L
c. Albumin 2.9 g/dL
d. Potassium 4.0 mEq/dL
5.) A nurse is caring for a client in shock. The nurse understands the client’s sympathetic nervous system (SNS) is still correctly attempting to compensate when the following as assessed? (SATA)
a. The client has decreased peripheral pulse
b. The client has a decreased heart rate
c. The client has an increased appetite
d. The client has a widening pulse pressure
6.) A client is being treated for distributive shock with iv norepinephrine. The nurse experts
the drug to have which effect on the clients mean arterial pressure (MAP)
a. Increased MAP by increasing intravascular volume
b. Decreased MAP from widespread capillary leak
c. Increased MAP with no change in intravascular volume
d. Decreased MAP by decreasing intravascular volume